I've been taking Amitriptyline for 3 days now and it's made me feel very sick. I have blurred vision, nausea, and extreme drowsiness. I talked to my doctor and he told me to stop taking it. I forgot to ask him how long it will take until I stop feeling this way. I know there probably isn't a definitive answer, but I was wondering if anyone knew a estimated date in which I will feel normal again (The medication has left my system)?
First 3-5 days typically the worst with an overall adjustment period of 2-3 weeks. Best not to mess with the dosage during this adjustment period. So, since you stopped abruptly (a bit surprised he told you to stop), could still be another 7-10 days.Be advised this is typical of many of this class of meds.
Wow first of all that was too high of a dose to start you on, Amitriptyline must be started at a much lower dose and slowly raised as your body gets used to it. Most people only need about 25 mg of amitriptyline for IBS.
That being said if will probably take about 3 days before everything returns to normal now that you have stopped taking it.
Take care of you
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Sep 2011 • 2 answers
Posted 2 Apr 2013 • 2 answers
Posted 10 Jan 2016 • 2 answers
Posted 13 Aug 2018 • 1 answer
Posted 10 days ago • 1 answer